Alert archive / Alabama / Small Craft Advisories in 2013
Small Craft Advisory 57, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Nov 14, 2013, 7:52 AM CST. It was in force for 68 min.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2013, 7:52 AM CST (13:52 UTC)
- Expired
- Nov 14, 2013, 9:00 AM CST
- In force
- 68 min
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
737 WHUS74 KMOB 141352 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 752 AM CST THU NOV 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM UNTIL 9 AM CST THIS MORNING... .A STRONG NORTHERLY WIND FLOW WILL CONTINUE THROUGH MID MORNING TODAY THEN GRADUALLY DIMINISH THROUGH SATURDAY MORNING. GMZ650-655-670-675-141500- /O.NEW.KMOB.SC.Y.0057.131114T1352Z-131114T1500Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 752 AM CST THU NOV 14 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS:20 TO 25 KNOTS DIMINISHING SLOWLY LATER THIS MORNING. * SEAS: SEAS AROUND 7 FEET SUBSIDING TO 4 TO 6 FEET LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 4:53 AM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Nov 14, 4:53 AM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
453 AM CST THU NOV 14 2013
.SHORT TERM [TODAY THROUGH FRIDAY NIGHT]...LATEST SATELLITE LOOPS NOW
SHOW HIGH BASE MOISTURE STREAMING IN FROM THE WEST MOSTLY OVER THE
ADJACENT GULF WATERS ATTM...COMBINED WITH LOWER BASED MOISTURE MOSTLY
IN THE FORM OF LOW STRATUS SHIFTING NORTH AND WEST OVER THE CENTRAL
AND NORTHERN GULF. THIS BETTER MOISTURE ADVECTION FROM THE WEST AND
SOUTH WILL EVENTUALLY SHIFT NORTH AND EAST LATER THIS AFTERNOON AND
OVERNIGHT BRINGING MOSTLY CLOUDY CONDITIONS NEAR THE IMMEDIATE COAST
BY LATE AFTERNOON THEN SHIFTING NORTHWARD OVER MOST OF THE CWFA
THROUGH 12Z FRI. RAIN CHANCES ALSO RETURN TO THE FORECAST MOSTLY
AFTER MIDNIGHT TONIGHT MAINLY IN THE FORM OF LIGHT TO MODERATE RAIN
FROM OVERRUNNING OR WEAK ISENTROPIC LIFT AS THE BETTER MOISTURE
ADVECTION BEGINS TO INTERACT WITH THE DEEP RIDGE WHICH IS NOW MOSTLY
TO THE EAST AND NORTHEAST OF THE CWFA THIS MORNING. DUE TO THE LACK
OF SIGNIFICANT FORCING IN THE MID LEVELS AND INSTABILITY NEAR THE
SURFACE RAINFALL AMOUNTS ARE EXPECTED TO REMAIN LOW THROUGH THE
OVERNIGHT HOURS WITH THE BEST ACCUMULATIONS OCCURRING ALONG THE
IMMEDIATE COAST AND OFFSHORE POSSIBLE STRETCHING INLAND ABOUT 10 OR
20 MILES SHORTLY BEFORE SUNRISE. WITH THE LOW STATUS MOVING IN FROM
THE GULF OVERNIGHT PATCHY AREAS OF FOG WILL BE POSSIBLE LATE TONIGHT
AND EARLY THU MORNING. WITH THIS HAVE INCREASED POPS ACROSS LOWER
SECTIONS OF THE CWFA GOING A CATEGORY LOWER THAN THE CURRENT MAV AND
PHYSICAL SOLUTIONS FROM THE GFS. AS FOR TEMPS WILL LEAN TOWARDS THE
WARMER MAV OR MET GUIDANCE THROUGH TONIGHT DUE TO GOOD SOLAR
INSOLATION OCCURRING MOST OF THE DAY FOLLOWED BY MOSTLY CLOUDY SKIES
FORMING OVERNIGHT. DAYTIME HIGHS WILL RANGE FROM THE LOWER TO MIDDLE
60S FOR MOST INLAND AREAS AND IN THE MID 60S CLOSER TO THE COAST.
LOWS TONIGHT WILL BE MORE SEASONABLE RANGING FROM THE MID TO UPPER
40S INLAND AND IN THE LOWER TO MIDDLE 50S CLOSER TO THE COAST. 32/EE
A MID LEVEL SHORTWAVE TROUGH WILL CONTINUE TO LIFT NORTHEASTWARD
ACROSS THE NORTHERN GULF OF MEXICO FRIDAY...THEN EASTWARD OVER THE
FLORIDA PENINSULA FRIDAY NIGHT. PLENTIFUL DEEP LAYER MOISTURE AND
LIFT ASSOCIATED WITH THIS FEATURE WILL MAINLY SPREAD ACROSS THE NORTH
CENTRAL GULF WATERS FRIDAY...THOUGH SOME OF THE MOISTURE WILL REACH
AS FAR NORTH AS OUR CWFA AND WILL BRING A CONTINUED CHANCE OF RAIN
TO THE REGION DURING THE DAY FRIDAY. WE WILL KEEP THE BEST CHANCE OF
RAIN FOCUSED ACROSS COASTAL PORTIONS OF THE FORECAST AREA FRIDAY...
WITH CHANCES TAPERED A LITTLE LOWER ACROSS INTERIOR LOCATIONS.
RAINFALL AMOUNTS STILL DO NOT LOOK TO BE IMPRESSIVE...AND WE HAVE
KEPT QPF TRENDED LIGHT ACROSS THE REGION. OTHERWISE...WE EXPECT SKIES
TO REMAIN MOSTLY CLOUDY AS LOW AND MID LEVEL MOISTURE CONTINUES TO
SPREAD ACROSS OUR AREA. A CONTINUED WARM AIR ADVECTION PATTERN SHOULD
HELP TEMPERATURES AVERAGE CLOSE TO NORMAL VALUES FRIDAY...WITH
AFTERNOON HIGHS RANGING FROM AROUND 70 TO THE LOWER 70S. RAIN CHANCES
SHOULD MOSTLY PUSH TO THE EAST OF THE REGION ALONG WITH THE DEPARTING
SHORTWAVE TROUGH FRIDAY NIGHT. PATCHY FOG MAY DEVELOP ACROSS THE CWFA
LATE. THE WARM ADVECTION PATTERN/HIGHER SURFACE DEWPOINTS SHOULD
RESULT IN WARMER OVERNIGHT LOW TEMPERATURES...WITH READINGS MOSTLY IN
THE LOWER TO MID 50S EXPECTED OVER THE INTERIOR...WITH NUMBERS CLOSER
TO 60 NEAR THE COAST. /21
.LONG TERM [SATURDAY THROUGH WEDNESDAY]...SOUTHWEST FLOW ALOFT SHOULD
PREVAIL ACROSS THE SOUTHEASTERN U.S. SATURDAY BETWEEN AN UPPER LEVEL
RIDGE OF HIGH PRESSURE OVER THE VICINITY OF THE SOUTHEASTERN
GULF/CUBA...AND A BROAD UPPER LEVEL TROUGH THAT WILL BE DEEPENING
OVER THE ROCKY MOUNTAINS. AN OVERALL LACK OF MOISTURE ACROSS OUR
FORECAST AREA SHOULD PRECLUDE CHANCES FOR MEASURABLE RAIN SATURDAY...
THOUGH WEAK LIFTING MAY RESULT IN PATCHY LIGHT RAIN OVER THE
NORTHERN GULF OF MEXICO. THE NEXT SHORTWAVE TROUGH STILL LOOKS ON
TRACK TO BRING A SLUG OF DEEP LAYER MOISTURE AND LIFT ACROSS MUCH OF
THE GULF COAST REGION SUNDAY. MEDIUM RANGE MODELS ARE MOSTLY IN GOOD
AGREEMENT THAT RAIN CHANCES WILL INCREASE ACROSS MOST OF OUR FORECAST
AREA DURING THE DAY SUNDAY...AND WE WILL KEEP POPS TRENDED IN THE
LIKELY CATEGORY ACROSS THE REGION. A FEW RUMBLES OF THUNDER WILL BE
POSSIBLE WITH SOME WEAK ELEVATED INSTABILITY...BUT SEVERE WEATHER IS
CURRENTLY NOT ANTICIPATED. THE DEEP MOISTURE AXIS WILL BEGIN TO SHIFT
SOUTHWARD...AND WILL BECOME MORE ORIENTED OVER SOUTHERN AND EASTERN
PORTIONS OF OUR FORECAST AREA BY EARLY MONDAY MORNING AS A COLD FRONT
PUSHES SOUTHEASTWARD ACROSS THE TENNESSEE AND LOWER MISSISSIPPI
VALLEY REGION. A GOOD CHANCE OF SHOWERS ALONG WITH A FEW EMBEDDED
THUNDERSTORMS WILL PERSIST ACROSS THE REGION INTO SUNDAY EVENING...
WITH CHANCES LOOKING TO DECREASE OVER OUR NORTHWESTERN COUNTIES LATE
SUNDAY NIGHT. RAIN CHANCES WILL CONTINUE TO DECREASE MONDAY AS THE
MOISTURE AXIS BECOMES FOCUSED OFFSHORE AND AS THE COLD FRONT
PROGRESSES SOUTHWARD ACROSS MOST OF OUR FORECAST AREA. WE WILL LEAVE
A LOW CHANCE OF SHOWERS IN THE FORECAST MONDAY...MAINLY TO ACCOUNT
FOR LINGERING PRECIPITATION PRIOR TO FRONTAL PASSAGE DURING THE
MORNING HOURS. A MUCH DRIER AIRMASS WILL SWEEP ACROSS THE REGION
MONDAY NIGHT THROUGH WEDNESDAY WHICH SHOULD PUT AN EFFECTIVE END TO
RAIN CHANCES. COOLER TEMPERATURES LOOK TO RETURN IN THE WAKE OF THE
FRONT TUESDAY AND WEDNESDAY...WITH BREEZY CONDITIONS POSSIBLE NEAR
THE COAST. /21
&&
.AVIATION [14.12Z ISSUANCE]...VFR CONDITIONS THROUGH 15.06Z FRI
FOLLOWED BY MVFR TO IFR CONDITIONS IN LOW CLOUDS...LIGHT RAIN AND
PATCHY FOG THROUGH 15.12Z FRI. WINDS WILL BE MOSTLY NORTHEAST AT 5
TO 8 KNOTS EARLY THIS MORNING SHIFTING MOSTLY EAST AT 8 TO 12 KNOTS
LATER TODAY AND THIS AFTERNOON DIMINISHING 5 TO 8 KNOTS OVERNIGHT
AND EARLY FRI MORNING. 32/EE
&&
.MARINE...A MODERATE TO STRONG EASTERLY FLOW EARLY TODAY WILL WEAKEN
LATER THIS MORNING AND THIS AFTERNOON AS STRONG HIGH PRESSURE TO THE
NORTHEAST CONTINUES TO SHIFT EASTWARD TOWARDS THE ATLANTIC SEABOARD
AND WESTERN ATLANTIC. A LIGHT TO MODERATE EASTERLY FLOW WILL
CONTINUE OVER THE MARINE AREA THROUGH EARLY NEXT WEEK AHEAD OF
ANOTHER COLD FRONT APPROACHING FROM THE WEST. BETTER RAIN CHANCES ARE
EXPECTED AHEAD OF THE FRONT FORMING LATE TONIGHT...CONTINUING THROUGH
EARLY NEXT WEEK. LOW CLOUDS AND FOG WILL ALSO BE POSSIBLE LATE
TONIGHT AND CONTINUE THROUGH MUCH OF THE WEEKEND AS A DEVELOPING WARM
FRONT WELL OFFSHORE ALSO SHIFTS SLOWLY NORTHWARD OVER THE WEEKEND.
DUE TO THE STRONG NORTHEAST FLOW EARLY THIS MORNING HAVE DECIDED
TO EXTEND THE SMALL CRAFT ADVISORY FOR THE OFFSHORE MARINE ZONES
UNTIL 9 AM CST THIS MORNING. 32/EE
&&
.FIRE WEATHER...LOW SURFACE DEWPOINTS REMAIN IN PLACE ACROSS THE
REGION THIS MORNING...BUT LOW LEVEL MOISTURE WILL GRADUALLY INCREASE
FROM SOUTH TO NORTH ACROSS THE REGION THROUGH THE DAY. AFTERNOON
MINIMUM RELATIVE HUMIDITY VALUES MAY FALL TO NEAR CRITICAL LEVELS
OVER FAR NORTHERN/INTERIOR PORTIONS OF OUR AREA THIS AFTERNOON...
BUT THE MARGINALITY/DURATION OF THE LOW RH IS NOT EXPECTED TO WARRANT
THE NEED FOR A RED FLAG WARNING TODAY. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 63 52 73 58 76 / 05 10 40 10 10
PENSACOLA 63 55 72 59 75 / 05 20 40 10 10
DESTIN 64 57 70 61 74 / 05 20 40 10 10
EVERGREEN 63 46 69 53 75 / 05 10 30 10 10
WAYNESBORO 61 46 70 54 76 / 05 05 20 20 10
CAMDEN 63 45 70 53 75 / 05 05 20 10 10
CRESTVIEW 65 48 70 56 76 / 05 10 40 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING UNTIL 8 AM THURSDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
WILCOX...
FL...FREEZE WARNING UNTIL 8 AM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
MS...FREEZE WARNING UNTIL 8 AM THURSDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...FREEZE WARNING UNTIL 8 AM THURSDAY FOR THE FOLLOWING ZONES:
NORTHERN MOBILE BAY...
SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO
60 NM...
&&
32/21Hazardous weather outlook, Nov 14, 4:41 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 441 AM CST THU NOV 14 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 441 AM CST THU NOV 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES WILL CONTINUE OVER MOST INLAND AREAS THROUGH ABOUT 7 AM CST THIS MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY AREAS OF DENSE FOG WILL BE POSSIBLE EACH NIGHT OVER THE WEEKEND AND INTO EARLY NEXT WEEK AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-151045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 436 AM CST THU NOV 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE AREA THROUGH MID MORNING TODAY THEN IMPROVE SLOWLY THIS AFTERNOON AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITION FOR SMALL CRAFT WILL DEVELOP OVER THE MARINE AREA BY EARLY NEXT WEEK AHEAD AND IN THE WAKE OF A COLD FRONT MOVING ACROSS THE REGION LATE MONDAY INTO TUESDAY.
Nearby
Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.